Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at May 4, 2015, 7:49 PM CDT for Wichita County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2015, 7:49 PM CDT (00:49 UTC)
- Expired
- May 4, 2015, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Wichita County, KS
The radar
The Goodland radar (KGLD), 115 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
647
WGUS53 KGLD 050049
FFWGLD
KSC203-050345-
/O.NEW.KGLD.FF.W.0001.150505T0049Z-150505T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
749 PM CDT MON MAY 4 2015
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WICHITA COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 1045 PM CDT
* AT 749 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LYDIA.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3846 10142 3846 10113 3827 10112 3826 10142
$$
HUSTED1 follow-up statement
267 WGUS73 KGLD 050300 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 1000 PM CDT MON MAY 4 2015 KSC203-050310- /O.CAN.KGLD.FF.W.0001.000000T0000Z-150505T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WICHITA KS- 1000 PM CDT MON MAY 4 2015 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WICHITA COUNTY IS CANCELLED... THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. LAT...LON 3846 10142 3846 10113 3827 10112 3826 10142 $$ HUSTED
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at May 4, 7:09 PM CDT, 40 minutes earlier.
Area forecast discussion, May 4, 7:09 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 609 PM MDT MON MAY 4 2015 .UPDATE... ISSUED AT 555 PM MDT MON MAY 4 2015 CURRENT RADAR SHOWS THE TWO SEPERATE WAVES OF RAINFALL MERGING INTO ONE AS OUTFLOW BOUNDARIES FROM THE SOUTHERN WAVE OVER SOUTHWEST KANSAS MERGE WITH THE NEARLY STATIONARY STORMS OVER THE FRONT. CURRENT FORECAST SEEMS TO HAVE THE GENERAL TREND OF STORM DEVELOPMENT TONIGHT HANDLED FAIRLY WELL. GENERALLY LOOKS LIKE LOCATIONS WEST OF HIGHWAY 25 WILL HAVE THE BEST SHOT AT PROLONGED RAINFALL TONIGHT AS TWO DIFFERENT WAVES MOVE OVER THAT PART OF THE AREA. DUE TO THE SLOW MOVEMENT OF THE STORMS...LESS THAN 20 MPH...FLASH FLOODING WILL BE A CONCERN THROUGH THE NIGHT. REGARDING SEVERE WEATHER...INSTABILITY DECLINES DURING THE EARLY EVENING BUT THEN RETURNS OVERNIGHT EAST OF HIGHWAY 83. THERE STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE...ALTHOUGH DEEP LAYER SHEAR IS ONLY 25KTS WHICH IS BARELY ENOUGH TO SUPPORT SUPERCELLS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 220 PM MDT MON MAY 4 2015 EARLY AFTERNOON WV IMAGERY AND RAP UPPER LEVEL ANALYSIS SHOW DEEPENING TROUGH OVER SOUTHERN CALIFORNIA WITH SW FLOW FROM THE GULF OF ALASKA AND ACROSS THE CENTRAL/HIGH PLAINS. MOIST PLUME EXTENDS FROM THE GREAT BASIN ACROSS THE OHIO RIVER VALLEY WITH ADDITIONAL MOISTURE FEEDING IN THE PLAINS FROM THE GULF OF MEXICO. AT THE SURFACE A STATIONARY FRONT EXTENDS FROM NORTHEAST KANSAS TO SOUTHEAST COLORADO AND LIES JUST SOUTHEAST OF OUR CWA...WITH BAROCLINIC ZONE EXTENDING NORTH INTO THE SE PART OF OUR CWA. THUNDERSTORMS ARE BEGINNING TO DEVELOP ALONG THIS FRONTAL ZONE TOWARDS THE SOUTHEAST PART OF OUR CWA. THIS AFTERNOON-EVENING...ALONG THIS FRONTAL ZONE ANALYSIS INDICATES ML CAPE VALUES RANGING FROM 1500 J/KG IN THE WARM SECTOR TO 500 J/KG IN OUR SE CWA. BULK SHEER IS APPROXIMATELY 30-35KT...SO DEPENDING ON POSITION OF FRONT (CURRENTLY ADVERTISED TO SLIDE NORTH INTO OUR SOUTHEAST)...THERE IS THE POTENTIAL FOR A FEW STRONGER THUNDERSTORMS...POSSIBLY SEVERE WITH LARGE HAIL/DAMAGING WINDS MAIN THREAT. IF FRONT WERE TO LIFT NORTH AS WARM FRONT WE COULD SEE BETTER SB/ML CAPE AND THE POSSIBILITY FOR A FEW MORE ORGANIZED CELLS IN THE SOUTHEAST. ANALYSIS ALSO INDICATES PWAT VALUES ALREADY IN EXCESS OF 1" OVER OUR EAST. STORM MOTIONS WILL BE ROUGHLY TANGENTIAL/PARALLEL THIS AFTERNOON BECOMING PERPENDICULAR TO FRONTAL ZONE THIS EVENING. AS THIS TRANSITION OCCURS THERE IS THE FOR BACKBUILDING OR TRAINING AS VERY MOIST/UNSTABLE AIR IN THE WARM SECTOR FEEDS NORTH. THERE COULD BE A THREAT FOR FLASH FLOODING IF THIS SCENARIO PLAYS OUT. EITHER WAY WITH VERY MOIST AIR MASS AND INCREASING ELEVATED INSTABILITY...THUNDERSTORMS COULD BE VERY EFFICIENT RAINFALL PRODUCERS. TONIGHT-TUESDAY...UPSTREAM AREAS OF MID LEVEL VORTICITY WILL ROTATE INTO THE CWA WITH INCREASING LIFT LATE THIS EVENING INTO THE OVERNIGHT. AS TROUGH CONTINUES TO DEEPEN OVER THE SW US AND MOVE EAST WE WILL CONTINUE TO SEE VERY GOOD FORCING/MOISTURE ROTATES THROUGH THE REGION. LARGE SCALE Q VECTOR FIELDS INDICATED FORCING INCREASING THROUGH THE NIGHT AND OMEGA/MOISTURE CONVERGENCE FIELDS SHOW SUPPORT FOR INCREASING COVERAGE/COMPLEX OF SHOWERS THUNDERSTORMS. ELEVATED INSTABILITY TRANSITIONS NORTHWARD AND WEAKENS...HOWEVER THERE IS ENOUGH TO KEEP THUNDER MENTION IN PLACE THROUGH TUESDAY AFTERNOON. WHILE GUIDANCE IS IN AGREEMENT ON GENERAL LARGE SCALE PATTERN THE MAIN DIFFERENCES ARE ON TIMING OF POTENTIAL PERIODS OF HEAVIER PRECIP...WITH BEST PRECIP SIGNAL AND MOISTURE PROFILES OVERLAPPING TUESDAY MORNING THROUGH TUESDAY AFTERNOON ACROSS THE WESTERN 2/3 OF THE CWA (THOUGH ECMWF MIGHT BE A LITTLE EAST). THERE WILL BE MODERATE/ELEVATED INSTABILITY IN PLACE THROUGH THE DAY TUESDAY...SO STRONG TO SEVERE THUNDERSTORMS WILL STILL BE POSSIBLE AGAIN...THOUGH SEVERE POTENTIAL MIGHT NOT BE AS GOOD AS TODAY WITH WIDESPREAD SHOWERS AND STRATUS LIMITING SURFACE BASED PARCELS AND ANY ACTIVITY LIKELY EMBEDDED WITH OTHER SHOWER CLUSTERS. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 124 PM MDT MON MAY 4 2015 MAIN TROUGH AXIS WILL LIFT NORTHEAST ACROSS THE AREA TUESDAY NIGHT WITH GOOD CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUING. AFTER MIDNIGHT...GENERAL TREND WILL BE FOR A WEST TO EAST END OF THE PRECIPITATION AS DRY SLOT WORKS IN BEHIND THE TROUGH. AFTER A LULL WEDNESDAY MORNING...WRAPAROUND PRECIPITATION WILL MOVE IN FROM COLORADO WEDNESDAY AFTERNOON AND BECOME WIDESPREAD WEDNESDAY NIGHT. A COLD FRONT WILL ALSO MOVE THROUGH WEDNESDAY NIGHT WHICH WILL PROVIDE A FOCUS FOR THUNDERSTORMS IN THE EVENING...BUT THE POST FRONTAL ENVIRONMENT HAS ONLY LIMITED ELEVATED INSTABILITY AND EXPECT ONLY ISOLATED THUNDERSTORMS THROUGH THURSDAY MORNING. HOWEVER BY THURSDAY AFTERNOON SBCAPE INCREASES ONCE AGAIN AND A COMBINATION OF MOIST LOW LEVEL UPSLOPE AND ANOTHER SHORTWAVE TROUGH IN THE SOUTHWESTERLY FLOW ALOFT WILL RESULT IN THUNDERSTORM DEVELOPMENT IN EASTERN COLORADO WHICH WILL MOVE INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THURSDAY EVENING. SEVERE THREAT WILL DEPEND ON HOW MUCH INSTABILITY CAN DEVELOP AFTER A CLOUDY MORNING...BUT DEEP LAYER SHEAR WOULD BE SUPPORTIVE OF ORGANIZED UPDRAFTS THROUGH EARLY EVENING BEFORE BOUNDARY LAYER DECOUPLES WITH NOCTURNAL COOLING. OVERALL PATTERN CHANGES LITTLE ON FRIDAY ALTHOUGH MODELS SHOWING ONLY MINIMAL SBCAPE AVAILABLE SO SEVERE THREAT MAY NOT BE AS GREAT. ANOTHER STRONG UPPER LOW WILL KICK OUT OF THE DESERT SOUTHWEST ON SATURDAY WITH A NEGATIVE TILT AND PROVIDE THE SYNOPTIC SCALE FORCING FOR THUNDERSTORMS. THE PATTERN SUGGESTS A SEVERE THREAT WITH MODELS SHOWING DEEP LAYER SHEAR OF OVER 50KTS AND SUFFICIENT INSTABILITY FOR SUPERCELLS. IF CURRENT TIMING TRENDS CONTINUE WOULD EXPECT TO SEE A DRY SLOT SATURDAY NIGHT FOLLOWED BY WRAPAROUND PRECIPITATION CHANCES ON SUNDAY. THE PATTERN FINALLY CHANGES BY EARLY NEXT WEEK WITH SUBTLE SHORTWAVE RIDGING IN A ZONAL FLOW WHICH WOULD TRANSLATE TO DRY CONDITIONS AND SEASONABLE TEMPERATURES. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 555 PM MDT MON MAY 4 2015 VFR TO LIFR CONDITIONS FOR THE TAFS. CHALLENGING SET OF TAFS DUE TO TIMING OF THE DIFFERENT WAVES OF RAINFALL...THE CEILING HEIGHTS AND VISIBILITY. IN GENERAL LOOKS LIKE KGLD WILL HAVE A BETTER CHANCE FOR RECEIVING RAINFALL THAN KMCK...ESPECIALLY PROLONGED RAINFALL. BASED TIMING OF THE STORMS FOR BOTH SITES BY TRACKING THE SPEED OF THE CURRENT STORMS. IF STORM MOVEMENT CHANGES THAT WILL AFFECT THE TIMING IN THE TAFS. BASED ON OBSERVATIONS AND MODEL SOUNDINGS...LOOKS LIKE THE SECOND WAVE OF STORMS WILL CAUSE CIELINGS TO FALL. OVERNIGHT VISIBILITIES WILL DECLINE SOME BUT THEN IMPROVE BY MID MORNING. HAVE VC FOR KMCK DUE TO UNCERTAINTY THERE WILL STILL BE RAINFALL AT THE SITE DURING THE MORNING. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JTL SHORT TERM...DR LONG TERM...024 AVIATION...JTL
Hazardous weather outlook, May 4, 7:13 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 613 PM MDT MON MAY 4 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-060015- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 613 PM MDT MON MAY 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WITH COVERAGE INCREASING THROUGH THE EVENING AND OVERNIGHT. SOME STORMS MAY BECOME SEVERE THIS AFTERNOON AND EVENING MAINLY EAST OF A LINE FROM RUSSEL SPRINGS TO NORTON KANSAS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. OVERNIGHT THERE WILL BE A SECOND WINDOW OF OPPORTUNITY FOR SEVERE WEATHER...MAINLY EAST OF HIGHWAY 83. LARGE HAIL UP TO QUARTER SIZE WILL BE THE PRIMARY THREAT WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THUNDERSTORMS ARE EXPECTED ON TUESDAY AND WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE IN THE VICINITY OF THE EASTERN COLORADO BORDER TUESDAY AFTERNOON AND EVENING WHILE SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY AFTERNOON AND EVENING EAST OF A LINE FROM RUSSEL SPRINGS KANSAS TO MCCOOK NEBRASKA. THE MAIN THREATS WITH THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINFALL MAY ALSO LEAD TO POSSIBLE FLASH FLOODING. SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH THE REMAINDER OF THE WEEK AND INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, May 4, 3:39 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 339 PM CDT MON MAY 4 2015 KSZ042-042100- WICHITA KS- 339 PM CDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL 400 PM CDT... AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 19 MILES SOUTH OF LEOTI...MOVING NORTH AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYDIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3835 10147 3836 10113 3826 10113 3826 10149 TIME...MOT...LOC 2038Z 199DEG 5KT 3820 10138 HUSTED
Special weather statement, May 4, 3:57 PM CDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
357 PM CDT MON MAY 4 2015
KSZ042-042115-
WICHITA KS-
357 PM CDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WICHITA COUNTY UNTIL
415 PM CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 17
MILES SOUTH OF LEOTI...MOVING NORTH AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYDIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3831 10148 3831 10147 3832 10113 3826 10113
3826 10149
TIME...MOT...LOC 2057Z 199DEG 5KT 3823 10137
HUSTEDSpecial weather statement, May 4, 4:43 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
343 PM MDT MON MAY 4 2015
KSZ041-042-042200-
GREELEY KS-WICHITA KS-
343 PM MDT MON MAY 4 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY AND WEST
CENTRAL WICHITA COUNTIES UNTIL 400 PM MDT/500 PM CDT/...
AT 343 PM MDT /443 PM CDT/...DOPPLER RADAR WAS TRACKING A LINE OF
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTHEAST
OF HORACE TO 11 MILES SOUTHEAST OF TRIBUNE...AND MOVING NORTH AT 15
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SELKIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3837 10181 3851 10150 3836 10149 3826 10166
3826 10177
TIME...MOT...LOC 2143Z 166DEG 14KT 3831 10170 3838 10159
HUSTEDSpecial weather statement, May 4, 4:55 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 355 PM MDT MON MAY 4 2015 KSZ041-042-042215- GREELEY KS-WICHITA KS- 355 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREELEY AND WEST CENTRAL WICHITA COUNTIES UNTIL 415 PM MDT/515 PM CDT/... AT 355 PM MDT /455 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF TRIBUNE...MOVING NORTH AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SELKIRK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3841 10152 3838 10166 3853 10172 3857 10154 TIME...MOT...LOC 2155Z 166DEG 14KT 3843 10161 HUSTED
Special weather statement, May 4, 7:08 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 608 PM MDT MON MAY 4 2015 COZ092-050045- CHEYENNE COUNTY CO- 608 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY UNTIL 645 PM MDT... AT 608 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SHERIDAN LAKE...OR 20 MILES SOUTH OF CHEYENNE WELLS...MOVING NORTH AT 20 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN CHEYENNE COUNTY. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 136 AND 148. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3879 10246 3883 10205 3862 10208 3862 10239 TIME...MOT...LOC 0008Z 173DEG 19KT 3854 10223 HUSTED
Special weather statement, May 4, 7:39 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 639 PM MDT MON MAY 4 2015 COZ092-050115- CHEYENNE COUNTY CO- 639 PM MDT MON MAY 4 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHEYENNE COUNTY UNTIL 715 PM MDT... AT 639 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF CHEYENNE WELLS...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHEYENNE WELLS. THIS INCLUDES HIGHWAY 385 BETWEEN MILE MARKERS 138 AND 161. LAT...LON 3868 10217 3863 10239 3893 10257 3901 10224 TIME...MOT...LOC 0039Z 162DEG 19KT 3873 10231 HUSTED
Nearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.